Alert archive / Wisconsin / Small Craft Advisories in 2018
Small Craft Advisory 77, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Nov 12, 2018, 3:06 PM CST. It took effect at Nov 12, 2018, 7:00 PM CST. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2018, 3:06 PM CST (21:06 UTC)
- In effect from
- Nov 12, 2018, 7:00 PM CST
- Expired
- Nov 13, 2018, 9:00 PM CST
- In force
- 26 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
212 WHUS73 KGRB 122106 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 306 PM CST Mon Nov 12 2018 LMZ521-541-130515- /O.NEW.KGRB.SC.Y.0077.181113T0100Z-181113T1900Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- 306 PM CST Mon Nov 12 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CST TUESDAY... The National Weather Service in Green Bay has issued a Small Craft Advisory, which is in effect from 7 PM this evening to 1 PM CST Tuesday. * WINDS...Northwest 15 to 25 kts. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
5 follow-up statements
745 WHUS73 KGRB 130158 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 758 PM CST Mon Nov 12 2018 LMZ521-541-131000- /O.CON.KGRB.SC.Y.0077.000000T0000Z-181113T1900Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- 758 PM CST Mon Nov 12 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CST TUESDAY... * WINDS...Northwest 15 to 25 kts. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
237 WHUS73 KGRB 131001 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 401 AM CST Tue Nov 13 2018 LMZ521-541-131815- /O.EXT.KGRB.SC.Y.0077.000000T0000Z-181114T0300Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- 401 AM CST Tue Nov 13 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... * WINDS...Northwest 15 to 25 kts. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
676 WHUS73 KGRB 131628 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1028 AM CST Tue Nov 13 2018 LMZ521-541-140030- /O.CON.KGRB.SC.Y.0077.000000T0000Z-181114T0300Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- 1028 AM CST Tue Nov 13 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WINDS...Northwest 15 to 25 kts. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
788 WHUS73 KGRB 132113 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 313 PM CST Tue Nov 13 2018 LMZ521-541-140300- /O.CON.KGRB.SC.Y.0077.000000T0000Z-181114T0300Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- 313 PM CST Tue Nov 13 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WINDS...West 15 to 25 kts. * WAVES...1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
251 WHUS73 KGRB 140255 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 855 PM CST Tue Nov 13 2018 LMZ521-541-140400- /O.EXP.KGRB.SC.Y.0077.000000T0000Z-181114T0300Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- 855 PM CST Tue Nov 13 2018 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING... Winds and waves have subsided. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 12, 1:30 PM CST, 1 hour 36 minutes earlier.
Area forecast discussion, Nov 12, 1:30 PM CST, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 130 PM CST Mon Nov 12 2018 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Tuesday Issued at 130 PM CST Mon Nov 12 2018 Mostly cloudy skies prevailed across the region this afternoon. Temperatures were mainly in the 20s, with Green Bay the warm spot at 30 degrees. For tonight, lake effect snow showers will continue at times across Vilas County, especially across the northern portion of the county. Up to an inch of additional accumulation of snow is possible along the Michigan border. For the remainder of the region, skies will become clear to partly cloudy across much of the region except across the far north where lake clouds will continue. Low temperatures tonight will fall into the single digits above zero across central and north-central Wisconsin to the teens across the Fox Valley and lakeshore region. If winds should drop off at Tomahawk and Merrill, temperatures could be 5 to 10 degrees colder than forecast. At this point, think winds should stay up through the night to prevent that from happening. On Tuesday, any lingering lake effect snow showers across the far north should come to an end early in the afternoon. Skies on Tuesday should be partly to mostly sunny. It will remain cold with highs in the upper teens to middle 20s. .LONG TERM...Tuesday Night Through Monday Issued at 130 PM CST Mon Nov 12 2018 After a cold Tuesday night, temperatures will moderate Wednesday and Thursday as winds turn southwesterly on the backside of a departing high pressure system. Highs on Thursday will rise into the upper 30s to lower 40s, which will be the warmest temperatures we will experience during the upcoming week. Despite the warmer temperatures highs will still be several degrees below normal for this time of year. This warmup will be short lived as a clipper system tracks across the northern Great Lakes region Thursday night and Friday, bringing a reinforcing shot of cold air to the region and the chance for precipitation across the northern half of the cwa. North-central Wisconsin will mainly see snow while northeast Wisconsin will see a mix of rain and snow. Once the clipper passes off to the east, winds will turn northerly, which will allow lake effect snow showers to continue across northern Wisconsin through Saturday night. The reinforcing shot of cold air will send daytime highs down into the middle 20s to lower 30s for the weekend. Yet another clipper system will bring the chance for additional precipitation next Monday, mainly across northern Wisconsin as highs moderate slightly into the lower to middle 30s. Each of these clipper systems will have fairly paltry moisture associated with them with the best dynamics focused across the north. Therefore not much in the way of snowfall accumulation is expected with each of these systems. However the lake effect across the far north could cause locally higher snowfall accumulations. && .AVIATION...for 18Z TAF Issuance Issued at 1121 AM CST Mon Nov 12 2018 VFR conditions will continue across much of the area through Tuesday afternoon. The only exception will be across the far north where lake effect snow showers will bring MVFR conditions to the far north, mainly at the airports across Vilas County. Northwest winds will gust to between 15 to 20 knots through mid afternoon, then subside quickly by sunset. Gusts to 15 to 20 knots are expected again on Tuesday. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Eckberg LONG TERM......Kurimski AVIATION.......Eckberg
Hazardous weather outlook, Nov 12, 1:34 PM CST, 1 hour 32 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 134 PM CST Mon Nov 12 2018 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-131945- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 134 PM CST Mon Nov 12 2018 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Scattered snow showers will continue tonight across Vilas County, especially across the northern portion of the county, creating a few slick spots on untreated roads, bridges and sidewalks. Up to an inch of additional accumulation is possible. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Hazardous travel is still possible Tuesday morning across northern Vilas County as the snow showers should come to an end by late morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-131945- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 134 PM CST Mon Nov 12 2018 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Monday The probability for widespread hazardous weather is low. Eckberg/Kurimski
Nearby
Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.